Alert archive / Colorado / Frost Advisories in 2020
Frost Advisory 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at May 11, 2020, 5:15 AM MDT for 6 counties in Colorado. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2020, 5:15 AM MDT (11:15 UTC)
- Expired
- May 11, 2020, 7:41 AM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS75 KBOU 111115 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 515 AM MDT Mon May 11 2020 COZ042-044-048>051-111400- /O.NEW.KBOU.FR.Y.0004.200511T1115Z-200511T1400Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 515 AM MDT Mon May 11 2020 ...FROST ADVISORY IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Northeast Weld County, Morgan County, Logan County, Washington County, Sedgwick County and Phillips County. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
309 WWUS75 KBOU 111341 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 741 AM MDT Mon May 11 2020 COZ042-044-048>051-111445- /O.CAN.KBOU.FR.Y.0004.000000T0000Z-200511T1400Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 741 AM MDT Mon May 11 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed a couple degrees above freezing in most areas. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at May 11, 4:04 AM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 11, 4:04 AM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 404 AM MDT Mon May 11 2020 .SHORT TERM...(Today and tonight) Issued at 315 AM MDT Mon May 11 2020 An upper level disturbance will move across the region. A moderate westerly flow aloft will remain over Colorado with weak mid and upper level qg ascent through 00z, then nearly neutral qg overnight. In the mountains, forecast soundings show the best instability this afternoon. No directional shear with the storms, but could see some strong wind gusts mix down, along with some hail. It will be cold enough to produce snow above 11 thousand feet with localized accumulations of 2 to 5 inches possible. Across the urban corridor and northeast plains, isolated rain showers through late this morning, then increasing this afternoon with better instability as the upper level disturbance moves across. East to southeast surface winds will help keep the Denver Cyclone in place. This may help generate a few weak thunderstorms especially south and east of Denver. There should be steady decrease in the shower activity from west to east by late evening. Late tonight, low clouds and patchy fog will move from east to west into the urban corridor. Much cooler temperatures are expected over the far northeast plains. Shallow moisture in indicated in the forecast soundings this afternoon and evening, then drier in the mid levels. This could result in more drizzle vs rain showers this afternoon and evening. Frost could come into play as well late tonight, with potential overnight mins in the low 30s. Patchy dense fog as well. .LONG TERM...(Tuesday through Sunday) Issued at 315 AM MDT Mon May 11 2020 Tuesday will be a tricky temperature forecast. A strong cold surface high will be located over the Central Plains and Mississippi Valley. This is expected to keep a southeast low level flow across the Front Range and eastern plains. Expect low clouds and cool temperatures Tuesday morning. Most models show warm dry air mixing down Tuesday afternoon over the Front Range and near by plains. If this happens, highs will climb into the 70s. Think the models are overdoing this mixing and it will be cooler. Lowered highs into to 60s to lower 70s for much of the Front Range and near by plains. Only chance for precipitation Tuesday looks to be drizzle with the low clouds across the northeast plains. The surface high off to the east weakens and a lee side surface trough develops over eastern Colorado Tuesday night. Winds are expected to become westerly Wednesday and scour out the cold air. Highs will climb into the mid to upper 70s across northeast Colorado. A weak short wave moving across Wyoming could bring showers and thunderstorms to northern Colorado late in the day. Cooler temperatures are expected Thursday behind the short wave and cold front that pushes through Wednesday night. Another short wave trough embedded in the westerly flow aloft is expected to bring scattered afternoon and evening thunderstorms. Additional disturbances in the westerly flow aloft are expected to track across the Central Rockies Friday and Saturday. This will bring a good chance for showers and thunderstorms each day. Temperatures will be cooler because of cloud cover and moisture. Highs across northeast Colorado are expected to be in the 60s both Friday and Saturday. Upper level ridge is forecasted to move across the Central Rockies Sunday. Dry conditions and warmer temperatures are expected to return to the region with highs climbing into the 70s over northeast Colorado. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 315 AM MDT Mon May 11 2020 VFR with mainly increase in mid and high level moisture this morning with any low clouds expected to stay east of the terminals. A few light showers will be possible this morning morning with approach of an upper level disturbance. Showers and isolated thunderstorms will occur in the afternoon/evening period. ILS, with occasional MVFR restrictions expected late afternoon and evening. The wind will likely be a challenge through the day. The high res models indicate the Denver Cyclone should remain east or southeast of DIA, which could allow for west/northwest winds into the afternoon. Once the winds turn easterly this evening, low clouds and fog will be an issue especially after midnight. MVFR ceiling/vsbys with occasional IFR restrictions possible. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Cooper LONG TERM...Meier AVIATION...Cooper
Hazardous weather outlook, May 11, 3:43 AM MDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 343 AM MDT Mon May 11 2020 COZ030>051-120945- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 343 AM MDT Mon May 11 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A storm system will move across the state. A mix of rain showers, snow showers and thunderstorms will occur in the mountains. Across the plains, scattered rain showers with a few embedded thunderstorms are expected. Much cooler temperatures will occur over the far northeast plains, with a mix of drizzle and light rain showers. Patchy fog will develop over the northeast plains late tonight. In the mountains this afternoon and evening, a few stronger storms may produce frequent cloud to ground lightning, gusty outflow winds to 50 mph and small hail. Over the mountains and higher mountain passes, snow may occur at times, with 2 to 5 inches possible above 11 thousand feet. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday and Wednesday will be mainly dry. In the southern foothills and mountains valleys, gusty winds combined with low relative humidities will increase the fire danger. The weather pattern will become more active Thursday through Saturday with a chance for showers and thunderstorms each day. .SPOTTER INFORMATION STATEMENT... Spotter reports will not be needed today or tonight.
Nearby
Frost Advisories in Colorado, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.